Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

October 10, 2020Walton County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 10, 2020, 5:01 PM EDT for Walton County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2020, 5:01 PM EDT (21:01 UTC)
Expired
Oct 10, 2020, 5:30 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA

County Walton County, GA

The radar

The Atlanta radar (KFFC), 77 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

642 
WWUS82 KFFC 102101
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
501 PM EDT Sat Oct 10 2020
 
GAZ034-046>048-102130-
Walton GA-Rockdale GA-Gwinnett GA-Newton GA-
501 PM EDT Sat Oct 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...
NORTHEASTERN ROCKDALE...SOUTHEASTERN GWINNETT AND NORTHERN NEWTON
COUNTIES UNTIL 530 PM EDT...

At 500 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Gum Creek, or 7 miles
northeast of Conyers...moving north at 25 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited 
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Conyers, Snellville, Loganville, Walnut Grove, Between, Gum Creek,
Youth, Big Haynes Creek Park and Rosebud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3367 8385 3367 8395 3384 8400 3390 8390
      3385 8378
TIME...MOT...LOC 2100Z 175DEG 23KT 3371 8390 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 10, 3:28 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Oct 10, 3:28 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
328 PM EDT Sat Oct 10 2020

.SHORT TERM /Tonight through Sunday Night/...

Tropical Depression Delta was located over western MS this
afternoon and should track northeastward overnight...arriving
over the southern Appalachians as an open wave Sunday morning.
The surface warm front appears to have moved into north GA except
for the far northern counties where easterly winds and some patchy
fog persist. Continued southerly flow of moist unstable air
should produce periods of showers and a few thunderstorms through
much of the afternoon and overnight. The best chance for strong
storms appears to be through 01z and a portion of north and west
GA is under a Tornado Watch until then. Best pops remain over
north GA on Sunday as the remains of Delta pass across the area.
So the FFA will remain in place until Sunday evening. Storm totals
range form two to four inches in the watch area with lesser
amounts elsewhere.

41

.LONG TERM /Monday through Saturday/...

By Monday, the remnants of Hurricane Delta will be pushed out of the
area with primarily dry and mostly sunny days expected through the
long term forecast. While dry air will have moved in with in the
upper-levels, ample moisture will remain near the ground with the
aftermath of the rain system. With an upper-level trough over the
upper Mississippi River Valley bringing positive differential
vorticity advection over the area by Monday morning, light lift could
produce some shallow light showers and drizzle Monday morning, but
chances of accumulating rain is low for any given area at the
moment.

As the upper-level trough passes trough the Eastern CONUS, it'll
bring with it a cold front that's expected to move through the
forecast area Monday night through Tuesday morning, with lows
dropping into the 50s Tuesday night; low 50s for North Georgia, and
upper 50s for Central Georgia. The frontal passage is expected to be
mostly dry but an outside chance for some showers are possible for
far North Georgia. Behind the front a strong, continental high
pressure will move into the region. From then on, quasi-zonal
conditions will setup for several day until our next upper-level
wave moves through on Friday with another strong cold front. Again,
this front is mostly expected to be dry but the moisture with this
system is trending upwards so slight chance Pops have been added to
the forecast. Afterwards highs around 80 for the metro for most of
the week should drop to around 70 on Friday afternoon.

Thiem

&&

AVIATION...
18Z Update...
Some MVFR ceilings persisting through the afternoon mainly KATL area
taf sites. KCSG/KMCN are expected to see VFR for much of the afternoon
and evening. All TAF sites will have off and on SHRA with best timing
18-06Z. A few severe TSTMs possible until 01z. Ceilings expected to
lower back to IFR after 02z. Winds will stay E/SE through the night
with a shift to S/SW after 14z Sunday. Wind speeds will be 8-12kts
with occasional gusts possible.

//ATL Confidence...
18Z Update...
Medium confidence all elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  78  67  81 /  70  80  40  20
Atlanta         69  76  67  80 /  90  70  40  20
Blairsville     64  71  63  76 /  90  90  60  20
Cartersville    69  76  66  82 /  90  80  30  20
Columbus        71  81  67  85 /  70  60  10  10
Gainesville     68  75  67  79 /  90  90  50  20
Macon           70  84  67  86 /  60  60  20  20
Rome            69  76  66  84 /  90  90  30  20
Peachtree City  69  77  66  81 /  90  70  30  20
Vidalia         73  84  69  84 /  50  60  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 9 PM EDT this evening for the following
zones: Carroll...Chattahoochee...Clayton...Cobb...Coweta...
DeKalb...Douglas...Fayette...Haralson...Harris...Heard...
Meriwether...Muscogee...North Fulton...Paulding...Polk...South
Fulton...Troup.

Flash Flood Watch through Sunday evening for the following
zones: Fannin...Lumpkin...Towns...Union...White.

&&

SHORT TERM...41
LONG TERM....Thiem
AVIATION...41
Hazardous weather outlook, Oct 10, 2:21 PM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
221 PM EDT Sat Oct 10 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
221 PM EDT Sat Oct 10 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

...A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF WEST CENTRAL AND
NORTHWEST GEORGIA THROUGH 9 PM EDT...

...A FLASH FLOOD WATCH WILL BE IN EFFECT FROM 5 PM EDT THROUGH 12
AM MONDAY FOR THE NORTHEAST GEORGIA MOUNTAINS

A line of heavy showers and scattered thunderstorms are expected
to move through the forecast are this afternoon through this
evening in association with the remnants of Hurricane Delta. A few
weak and brief tornadoes will be possible with this line of storms in
portions of west central and northwest Georgia this afternoon into
this evening. Other hazards will include occasional strong wind
gusts and periods of consistent moderate to heavy rainfall. The
heaviest rainfall totals are expected to occur in the higher
elevations where an average of 2 to 4 inches could accumulate
with locally higher amounts possible. Therefore, and Flash Flood
Watch will also be in effect for these areas of northeast Georgia
from 5 pm through midnight on Sunday Night / Monday Morning

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Isolated thunderstorms and periods of heavy rainfall will continue
across north and central Georgia Sunday as the remnants of
Hurricane Delta continue to move by the area. Isolated flooding
and flash flooding will be possible, especially across
northeastern Georgia, where the heaviest rainfall is currently
forecast to occur. A Flash Flood Watch will be in effect until
midnight Sunday Night for portions of far north and northeast
Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Oct 10, 4:29 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
429 PM EDT Sat Oct 10 2020

GAZ078-089-102100-
Harris GA-Muscogee GA-
429 PM EDT Sat Oct 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRIS AND
NORTHWESTERN MUSCOGEE COUNTIES UNTIL 500 PM EDT...

At 429 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Bibb City, or over
Phenix City...moving north at 30 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Columbus, Bibb City, Goat Rock Lake, Laurel Hills, Green Island
Hills, Mountain Hill, Avondale, Columbus Metropolitan Airport, Rose
Hill, Fortson, Mulberry Grove and Lake Harding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.

LAT...LON 3273 8512 3277 8496 3272 8486 3246 8496
      3246 8500 3252 8500 3259 8508 3262 8509
      3263 8508 3264 8510 3264 8511 3266 8509
      3269 8512
TIME...MOT...LOC 2029Z 187DEG 28KT 3251 8501
Special weather statement, Oct 10, 4:58 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
458 PM EDT Sat Oct 10 2020

GAZ025-102130-
Jackson GA-
458 PM EDT Sat Oct 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 530 PM
EDT...

At 458 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Arcade, or near
Jefferson...moving north at 10 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Jefferson, Commerce, Arcade, Nicholson, Pendergrass, Bear Creek
Reservoir, Peach State Speedway and Apple Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3417 8338 3416 8336 3403 8339 3399 8348
      3400 8350 3399 8350 3397 8354 3402 8356
      3404 8357 3404 8360 3405 8362 3405 8365
      3422 8368 3422 8343
TIME...MOT...LOC 2058Z 180DEG 11KT 3404 8352
Special weather statement, Oct 10, 5:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
501 PM EDT Sat Oct 10 2020

GAZ034-046>048-102130-
Walton GA-Rockdale GA-Gwinnett GA-Newton GA-
501 PM EDT Sat Oct 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...
NORTHEASTERN ROCKDALE...SOUTHEASTERN GWINNETT AND NORTHERN NEWTON
COUNTIES UNTIL 530 PM EDT...

At 500 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Gum Creek, or 7 miles
northeast of Conyers...moving north at 25 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Conyers, Snellville, Loganville, Walnut Grove, Between, Gum Creek,
Youth, Big Haynes Creek Park and Rosebud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3367 8385 3367 8395 3384 8400 3390 8390
      3385 8378
TIME...MOT...LOC 2100Z 175DEG 23KT 3371 8390
Special weather statement, Oct 10, 5:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
501 PM EDT Sat Oct 10 2020

GAZ037-047-049-102130-
Morgan GA-Walton GA-Oconee GA-
501 PM EDT Sat Oct 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN...
NORTHEASTERN WALTON AND WESTERN OCONEE COUNTIES UNTIL 530 PM EDT...

At 501 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Ebenezer, or 9 miles
southeast of Monroe...moving north at 20 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
North High Shoals, Bostwick, Good Hope and Ebenezer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3367 8352 3367 8362 3384 8366 3388 8356
      3384 8345
TIME...MOT...LOC 2101Z 185DEG 18KT 3371 8358

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 4:01 AM EDTFlash Flood WatchFFCCherokee, Cobb, Dawson, DeKalb, Fannin, Forsyth and 10 more24 hr
Oct 10, 4:27 PM EDTTornado WarningFFCChattahoochee, Marion, Muscogee, Stewart27 min
Oct 10, 4:29 PM EDTSpecial Weather StatementFFCHarris31 min
Oct 10, 4:39 PM EDTTornado WarningFFCHarris, Muscogee51 min
Oct 10, 4:58 PM EDTSpecial Weather StatementFFCJackson32 min
Oct 10, 5:03 PM EDTSpecial Weather StatementFFCMuscogee27 min
Oct 10, 5:12 PM EDTSpecial Weather StatementFFCTroup33 min
Oct 10, 5:13 PM EDTTornado WarningFFCGwinnett, Walton32 min
Oct 10, 5:17 PM EDTSpecial Weather StatementFFCMarion28 min
Oct 10, 5:20 PM EDTSpecial Weather StatementFFCLaurens25 min
Oct 10, 5:27 PM EDTTornado WarningFFCHarris, Meriwether, Pike, Talbot, Upson48 min
Oct 10, 5:36 PM EDTSpecial Weather StatementFFCCarroll, Heard24 min
Oct 10, 5:38 PM EDTTornado WarningFFCCarroll, Heard37 min
Oct 10, 5:43 PM EDTSpecial Weather StatementFFCCoweta32 min
Oct 10, 5:44 PM EDTSpecial Weather StatementFFCWebster31 min
Oct 10, 5:46 PM EDTSpecial Weather StatementFFCTalbot29 min
Oct 10, 5:53 PM EDTSpecial Weather StatementFFCHarris37 min
Oct 10, 6:03 PM EDTSpecial Weather StatementFFCJohnson27 min
Oct 10, 6:10 PM EDTTornado WarningFFCCarroll, Coweta, Fulton35 min
Oct 10, 6:11 PM EDTTornado WarningFFCTalbot, Taylor, Upson34 min
Oct 10, 6:16 PM EDTSpecial Weather StatementFFCPike29 min
Oct 10, 6:21 PM EDTTornado WarningFFCPike, Spalding24 min
Oct 10, 6:24 PM EDTTornado WarningFFCJohnson, Washington36 min
Oct 10, 6:26 PM EDTSpecial Weather StatementFFCFloyd, Haralson, Polk34 min
Oct 10, 6:33 PM EDTTornado WarningFFCCarroll, Coweta, Douglas, Fulton27 min
Oct 10, 6:42 PM EDTTornado WarningFFCHall, Jackson48 min
Oct 10, 6:44 PM EDTSevere Thunderstorm WarningFFCFloyd, Haralson, Polk31 min
Oct 10, 6:45 PM EDTTornado WarningFFCLamar, Monroe, Upson45 min
Oct 10, 6:49 PM EDTTornado WarningFFCClayton, Fayette, Henry, Spalding26 min
Oct 10, 6:51 PM EDTSpecial Weather StatementFFCToombs24 min
Oct 10, 6:55 PM EDTTornado WarningFFCFloyd, Polk35 min
Oct 10, 6:56 PM EDTSpecial Weather StatementFFCHarris34 min
Oct 10, 7:02 PM EDTSpecial Weather StatementFFCClayton, Cobb, Douglas, Fulton, Paulding28 min
Oct 10, 7:05 PM EDTTornado WarningFFCHenry, Spalding25 min
Oct 10, 7:17 PM EDTTornado WarningFFCClayton, Henry28 min
Oct 10, 7:24 PM EDTTornado WarningFFCButts, Henry, Lamar, Monroe36 min
Oct 10, 7:26 PM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Floyd, Gordon34 min
Oct 10, 7:27 PM EDTSpecial Weather StatementFFCClayton, Cobb, DeKalb, Fulton33 min
Oct 10, 7:39 PM EDTTornado WarningFFCClayton, Henry22 min
Oct 10, 7:47 PM EDTTornado WarningFFCClayton, DeKalb, Henry28 min
Oct 10, 7:52 PM EDTSpecial Weather StatementFFCHenry23 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.